MAUDE Adverse Event Report: COOK ENDOSCOPY FUSION® PRE-LOADED WITH ACROBAT WIRE GUIDE; KNS, UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)

COOK ENDOSCOPY FUSION® PRE-LOADED WITH ACROBAT WIRE GUIDE; KNS, UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Catalog Number FS-OMNI-ACRO-35-260
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/23/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Continued from concomitant products : cook fusion quattro extraction balloon, fs-qeb-a.Investigation evaluation: a product evaluation was not performed in response to this report because the product said to be involved was not provided to cook for evaluation.The report could not be confirmed.The subassembly device history record for the wire guide subassembly lot number said to be involved was reviewed.Non-conformances were observed that could be related to the reported observation.The device goes through different inspections prior to leaving the facility.These inspections would have removed any nonconforming devices prior to distribution.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: we could not conduct a complete investigation because the product said to be involved was not returned for evaluation.A definitive cause for the reported observation could not be determined.If additional pressure is applied to the wire guide and/or accessory device(s) while moving the wire guide inside the accessory device(s), this could contribute to wire guide damage.Prior to distribution, all fusion® pre-loaded with acrobat wire guides are subjected to a visual inspection and functional test to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
During an endoscopic retrograde cholangiopancreatography (ercp), the physician used a cook fusion pre-loaded with acrobat wire guide sphincterotome.The wire coating stripped off from the core.The guide wire coating delaminated [peeled] during the procedure and needed replacing.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Concomitant medical products: cook fusion quattro extraction balloon, fs-qeb-a.Investigation evaluation: our evaluation of the product said to be involved confirmed the report.There was wire guide coating damage near the distal end.The distal 13.5 cm has numerous kinks and some slight discoloration of the silver markings.At 26.7 cm to 28.2 cm from the distal end, was a section of bare core wire.At 28.2 cm, there was a piece of coating that has frayed and was hanging off of the wire guide.Due to the condition of the returned device it cannot be determined if any sections of the coating are missing.A product-specific discrepancy that could have caused or contributed to this observation was not observed during our laboratory analysis.The subassembly device history record for the wire guide subassembly lot number said to be involved was reviewed.Non-conformances were observed that could be related to the reported observation.The device goes through different inspections prior to leaving the facility.These inspections would have removed any nonconforming devices prior to distribution.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: a definitive cause for this observation could not be determined because the actual use conditions could not be duplicated in the laboratory setting.Due to a variety of clinical conditions such as patient anatomy, endoscope position or progression of disease state, we could not reproduce the actual conditions of product usage during our laboratory analysis.This limits our ability to conclusively determine a cause.If additional pressure is applied to the wire guide and/or accessory device(s) while moving the wire guide inside the accessory device(s), this could contribute to wire guide damage.Prior to distribution, all fusion pre-loaded with acrobat wire guide sphincterotomes are subjected to a visual inspection and functional test to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.

Brand Name
FUSION® PRE-LOADED WITH ACROBAT WIRE GUIDE
Common Device Name
KNS, UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key8170554
Report Number1037905-2018-00593
Device Sequence Number13817661
Product Code KNS
UDI-Device Identifier10827002346939
UDI-Public(01)10827002346939(17)210910(10)W4113419
Combination Product (Y/N)N
Initial Reporter CountryGB
PMA/510(K) Number
K052051
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 11/23/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/10/2021
Device Catalogue NumberFS-OMNI-ACRO-35-260
Device Lot NumberW4113419
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/18/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/23/2018
Supplement Date Received by Manufacturer12/18/2018
Initial Report FDA Received Date12/17/2018
Supplement Report FDA Received Date01/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
FUJINON DUODENOSCOPE, UNKNOWN MODEL